PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can iron supplements affect your stomach?

ANSWER

Iron supplements can cause stomach pain and constipation and irritate your esophagus -- the tube that connects your mouth to your stomach.

SOURCES:

CDC.

National Health Service (UK).

The Cleveland Clinic.

Emergency Medicine Clinics of North America : “Toxicologic causes of acute abdominal disorders.”

Hospital for Special Surgery: “Guidelines to Help Reduce the Side-Effects of NSAIDs.”

Harvard Health Publications: “Answers about aspirin.”

International Journal of Clinical Practice : “Opioid-induced bowel dysfunction - prevalence, pathophysiology and burden.”

Therapeutic Advances in Chronic Disease: “ Opioid-induced constipation: advances and clinical guidance.”

National Institutes of Health, Dietary Supplement Fact Sheet: “Iron.”

Johns Hopkins Medicine: “Medicines and the Digestive System.”

National Cancer Institute: “Chemotherapy Side Effects Series.”

Breastcancer.org: “Abdominal Pain.”

Reviewed by William Blahd on May 22, 2017

SOURCES:

CDC.

National Health Service (UK).

The Cleveland Clinic.

Emergency Medicine Clinics of North America : “Toxicologic causes of acute abdominal disorders.”

Hospital for Special Surgery: “Guidelines to Help Reduce the Side-Effects of NSAIDs.”

Harvard Health Publications: “Answers about aspirin.”

International Journal of Clinical Practice : “Opioid-induced bowel dysfunction - prevalence, pathophysiology and burden.”

Therapeutic Advances in Chronic Disease: “ Opioid-induced constipation: advances and clinical guidance.”

National Institutes of Health, Dietary Supplement Fact Sheet: “Iron.”

Johns Hopkins Medicine: “Medicines and the Digestive System.”

National Cancer Institute: “Chemotherapy Side Effects Series.”

Breastcancer.org: “Abdominal Pain.”

Reviewed by William Blahd on May 22, 2017

NEXT QUESTION:

What can I do about bunions?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.